MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381437
Medical Device Problem Codes Retraction Problem (1536); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to me by ****** that on (b)(6) 2025 on our *****, bd item: 381437 was faulty: ¿iv angio catheter was attempted insertion under ultrasound guidance.Placement was confirmed via ultrasound and with blood in angio catheter chamber.Upon retraction of needle, the needle became stuck and split the catheter at the pink luer hub.No harm was done to the patient, as technique was pulling back on the needle, while sliding angio catheter into the patient.¿ no harm came to the patient due to expert nursing care.Additional questions you may have should be directed to ****.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
The complaint of a retraction issue was confirmed from the circumstantial evidence that was observed in the photograph that was provided for investigation.The photo showed a 20g insyte autoguard with the needle protruding through the iv catheter near the nose of the catheter adapter.'needle through catheter' was confirmed and the evidence of use indicates that the damage likely occurred during the insertion process.The blood residue in the catheter tubing between the needle puncture site and the catheter tip suggests that the iv catheter was able to access the vein.The reported retraction issue and needle puncture damage were likely associated; however, the root cause could not be determined without the physical sample.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no issues with the manufacturing process.Manufacturing controls are in place to mitigate the occurrence of this type of failure.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No new information.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23344570
Report Number1710034-2025-01633
Device Sequence Number12698458
Product Code FOZ
UDI-Device Identifier00382903814374
UDI-Public(01)00382903814374(10)5114775
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381437
Device Lot Number5114775
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown